Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Apr 2, 2012, 4:29 PM CDT for Pickett County, Tennessee. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2012, 4:29 PM CDT (21:29 UTC)
- Expired
- Apr 2, 2012, 5:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Nashville, TN
County Pickett County, TN
The radar
The Nashville radar (KOHX), 120 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
899
WWUS84 KOHX 022129
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
429 PM CDT MON APR 2 2012
TNZ010-011-033-022230-
CLAY-OVERTON-PICKETT-
429 PM CDT MON APR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...OVERTON AND PICKETT
COUNTIES...
AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF CELINA...MOVING SOUTH AT 10
MPH.
HAIL UP TO PENNY SIZE AND GUSTY WINDS FROM 30 TO 40 MPH ARE EXPECTED
WITH THIS STORM. VERY HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE
STORMS. THE SLOW MOVEMENT OF THIS ACTIVITY COULD RESULT IN LOCALIZED
FLOODING.
LAT...LON 3647 8510 3641 8538 3662 8543 3663 8541
3663 8532 3663 8520
$$
TB12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 2, 3:40 PM CDT, 49 minutes earlier.
Area forecast discussion, Apr 2, 3:40 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 340 PM CDT MON APR 2 2012 .DISCUSSION... FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED. MAIN FORECAST QUANDARIES...TEMPS AND PROBABILITY OF PRECIPITATION (POPS)...AND POTENTIAL FOR STRONG TO SEVERE TSTM POTENTIAL AND/OR ANY FLOODING. AS FOR TONIGHT...EXPECT SOME INCREASING CLOUDINESS TO APPROACH WRN PORTIONS OF THE MID STATE LATE TONIGHT...AS APEX OF UPPER RIDGING INFLUENCES MOVE TO OUR E...AND RIDGING INFLUENCES ACROSS OUR AREA BEGIN TO WEAKEN. MOST AREAS WILL BE DRY TONIGHT...EXPECT FOR NRN PORTIONS OF THE PLATEAU WHERE A WEAK SFC FRONT WILL MOVE SWD AND HELP AID IN THE DEVELOPMENT OF ISO SHWRS/TSTMS THRU THE EARLY EVENING HRS. PER SOME LOW LYING LOCATIONS RECEIVING THIS RAINFALL...ALONG WITH GENERALLY BETTER LOW LEVEL MOISTURE POOLING ACROSS PLATEAU LOCATIONS... WILL MENTION PATCHY FOG DEVELOPMENT AFTER MIDNIGHT. OVERNIGHT LOWS WILL CONTINUE THE RECENT TREND OF BEING 15...TO AS MUCH AS 20 DEGREES... ABOVE SEASONABLE NORMS FOR THIS TIME OF YEAR...WITH LOWS IN THE MID 60S SW TO UPPER 50S PLATEAU. AS FOR TUE...LOOK FOR UPPER RIDGING INFLUENCES TO CONTINUE WEAKENING THRU THE DAY...AND WITH AMPLE MOISTURE...AND ESPECIALLY INSTABILITY PRODUCED BY DIURNAL HEATING INFLUENCES...ALL RESULTING IN AN UNSTABLE ATMOSPHERE THAT COULD SUPPORT ISO TO SCT SHWRS/TSTMS ACROSS THE AREA. WITH MUCH OF THE MID SOUTH BEING IN A LARGE WARM SECTOR...EXPECT A CONTINUANCE IN UNSEASONABLE NORMAL TEMPS. BELIEVE LOCATIONS ACROSS THE MID STATE WILL EXPERIENCE VARIABLE CLOUDINESS...SOME TIMES PTCLDY SKIES WILL PREVAIL AND SOMETIMES MOCLDY. EXPECT THE CONTINUATION ALSO IN UNSEASONABLY WARM TEMPS...BUT PROBABLY NOT AS HIGH AS WHAT IS EXPECTED FOR THIS AFTERNOON PER THE ADDITIONAL PATCHES OF CLOUD COVERAGE AND POSSIBLY ISO/SCT SHWR/TSTM ACTIVITY. THUS WILL GO A FEW DEGREES COOLER THAN TODAY'S AFTERNOON HIGH VALUES...WITH MID 80S MOST LOCATIONS... AROUND 80 PLATEAU. AS FOR TUE NIGHT...A CHANCE OF SHWRS/TSTMS WILL OCCUR ACROSS THE ENTIRE MID STATE TUE NIGHT PER AN UNSETTLED UPPER LEVEL PATTERN SUPPORTING WEAK SHORTWAVE PASSAGES AND A CONTINUANCE OF A WARM AND MOISTURE LADEN AIRMASS ACROSS THE MID STATE. WILL BE GENERALLY BE TRENDING TOWARD MOCLDY SKIES TOWARD DAYBREAK. LOWS AGAIN WILL BE 15 TO AROUND 20 DEGREE RANGE WARMER THAN NORMAL VALUES...RANGING FROM THE LOWER 60S ACROSS MOST OF THE MID STATE TO AROUND 60 PLATEAU. AS FOR WED...AN UPPER LEVEL LOW WILL BE MOVING INTO THE CNTRL PLAINS... ALONG WITH AN ASSOCIATED WEAK SFC FRONT...WILL BEGIN TO BECOME MORE AND MORE OF AN INFLUENCES ON WX ACROSS THE MID STATE BY WED AFTERNOON. BELIEVE THAT THIS WILL ALLOW FOR A FEW MORE EMBEDDED SHORT WAVE PASSAGES IN UPPER LEVEL FLOW ALOFT TO BECOME A LITTLE MORE FREQUENT ACROSS THE AREA. WITH THIS IN MIND...WILL GO WITH MOCLDY SKIES...AND LIKELY SHWRS/TSTMS ACROSS MOST AREAS...PLATEAU WILL REMAIN A CHANCE BY THE AFTERNOON HRS. WITH INCREASED CLOUD COVERAGE...WILL GO SLIGHTLY COOLER ON HIGHS...ALTHOUGH THEY WILL CONTINUE TO BE IN THE LOWER 80S MOST LOCATIONS BY THE AFTERNOON HRS ...AROUND MID 70S PLATEAU. CAN NOT RULE OUT A FEW STRONG THUNDERSTORMS... BUT BELIEVE ANY SVR POTENTIAL WILL BE ISO AT BEST...PER NO SIGNIFICANT LIFTING INFLUENCES OTHER THAN DIURNAL BASED ONES. AS FOR WED NIGHT...EXPECT SFC FRONT TO MOVE INTO MID STATE BY LATE WED NIGHT...WITH UPPER LEVEL LOW NEAR THE MS RIVER. THIS WILL ALL COMBINE... WITH THE CONTINUANCE OF OUR MOISTURE RICH AIRMASS...AND THE PASSAGE OF SOME MORE OF THOSE EMBEDDED UPPER LEVEL SHORTWAVE PASSAGES...TO OUR BEST CHANCE OF RAINFALL ACROSS THE MID STATE DURING OUR FORECAST PERIOD. WILL CONTINUE CLOSE TO PREVIOUS FORECAST WITH LIKELY SHWRS/TSTMS ACROSS NRN PORTIONS OF THE MID STATE WITH A CHANCE OF SHWRS/TSTMS ACROSS SRN LOCATIONS. LOWS SHOULD BE IN THE UPPER 50S TO LOWER 60S. SOME LOCATIONS MAY EXPERIENCE SOME STRONG TSTMS...ESPECIALLY DURING THE EVENING HRS...BUT DO NOT ANTICIPATE ANYTHING OTHER THAN AN ISO SVR TSTM OR TWO AT BEST. MAYBE ALSO SOME BRIEF HEAVY RAINFALL ASSOCIATED WITH A TSTM TO TWO...BUT NO INDICATION AT THIS TIME OF ANY FLOODING POTENTIAL. AS FOR THE REMAINDER OF THE FORECAST PERIOD...EXPECT SFC FRONT TO MOVE THRU AND UPPER LEVEL LOW TO MOVE INTO THE MID STATE ON THU. WILL CONTINUE WITH LIKELY SHWRS/TSTMS...NOT RULE OUT A FEW STRONG TO POSSIBLY ISO SVR TSTMS WITH BREIF HEAVY RAINFALL...BUT NOT EXPECTING ANY WIDESPREAD ACTIVITY. UPPER LEVEL LOW SHOULD MOVE E OF MID STATE BY FRI MORNING...WITH ENOUGH WRAP AROUND MOISTURE TO PROVIDE FOR A SLIGHT CHANCE OF SHWRS ACROSS THE PLATEAU REGION THRU THE AFTERNOON HRS. UPPER LEVEL RIDGING INFLUENCES WILL AGAIN BECOME PRONOUNCED ON SAT...WITH ANOTHER WEAK SFC FRONTAL SYSTEM EXPECTED TO APPROACH AND MOVE THRU THE MID STATE SUN AND INTO MON. WILL CONTINUE TO ADDRESS THIS WITH A SLIGHT CHANCE OF SHWRS/TSTMS ACROSS MOST LOCATIONS. DURING THIS TIME PERIOD ...HIGHS WILL SLOWLY LOWER INTO THE 70S...WITH OVERNIGHT LOWS FALLING INTO THE LOWER 50S. NWLY UPPER LEVEL FLOW WILL FINALLY BUILD IN BEHIND THIS FRONTAL PASSAGE AND RETURN US TO NEAR SEASONABLY NORMAL TEMPS FOR THIS TIME OF YEAR...HIGHS IN THE MID TO UPPER 60S AND LOWS IN THE MID 40S. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 86 62 84 63 / 05 05 50 50 CLARKSVILLE 86 62 83 62 / 05 05 50 50 CROSSVILLE 81 57 80 60 / 20 20 40 50 COLUMBIA 86 63 85 63 / 05 05 50 50 LAWRENCEBURG 86 63 84 62 / 05 05 50 50 WAVERLY 86 63 84 63 / 05 05 50 50 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Apr 2, 3:49 AM CDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 349 AM CDT MON APR 2 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 349 AM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
In the hours before
Special weather statement, Apr 2, 4:29 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
429 PM CDT MON APR 2 2012
TNZ010-011-033-022230-
CLAY-OVERTON-PICKETT-
429 PM CDT MON APR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...OVERTON AND PICKETT
COUNTIES...
AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF CELINA...MOVING SOUTH AT 10
MPH.
HAIL UP TO PENNY SIZE AND GUSTY WINDS FROM 30 TO 40 MPH ARE EXPECTED
WITH THIS STORM. VERY HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE
STORMS. THE SLOW MOVEMENT OF THIS ACTIVITY COULD RESULT IN LOCALIZED
FLOODING.
LAT...LON 3647 8510 3641 8538 3662 8543 3663 8541
3663 8532 3663 8520
TB12The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 6:14 PM CDT | Special Weather Statement | OHX | Scott | 31 min |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.